a little scared
I have battled with heartburn on and off for several years, I would say over 5 years. I would get occasional bouts with several days of no heartburn in between. I used to get alot of headaches and would take lots of advil daily (not overdosing) but regular dosing. Also would drink lots of pop and I am overweight. Anyways, I stopped drinking pop and stopped taking advil and take tylenol instead. however sometimes my headaches get so bad that I take occasional advil. So about 2 weeks ago I developed swimmers ear, Most painful thing ever and the inflammation was so bad I had to take advil. so I took advil regularly for a week. I also have been diagnosed with irritable bowel syndrome as I get diarrhea and urgency (too much info probably) but could heartburn and diarrhea / gi upset be related?
So since taking the advil regularly 10 days ago I have had heartburn daily, with reflux, sometimes almost constant. Last couple days I have been having pain around my stomach (upper left, upper mid abdomen) after eating, sharp kind of pain. I also feel full very fast after eating.
My doctor tested me for H.pylori breath test which came back negative.
I am afraid to take medications due to side effects. I don't want diarrhea and headaches if I have to go to work.
So I broke down and took Nexium today which my doctor recommended to try and calm things down. I am afraid of Nexium side effects. I am afraid that maybe I have something more than just heartburn with possible ulcers.
So does acid reflux (heartburn, too much acid production)..can that cause diarrhea? and do my symptoms sound like it could be an ulcer. My understanding is they try the PPI first and then if that doesn't work they do testing such as barium swallow and endoscopy.
thanks for any input you have